MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424150
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported during the procedure to treat a right ica-oa (internal carotid artery) bifuration aneurysm, when half of the subject coil was placed in the aneurysm, the other half stretched and protruded out of the aneurysm.The physician used a stent device as a snare to press the stretched coil in the vessel.The remaining part of the stretched coil was left inside of the patient¿s vessel from the intracranial position to the puncture site.After it was taken out, the physician cut the remaining stretched segment at the puncture point.No other information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the main coil was found to be broken/fractured and severely stretched.The coil delivery wire and introducer sheath were not returned.Functional inspection, main coil protrusion functional test - n/a.Main coil stretched functional test - n/a.Confirmed during visual inspection.Un-retrieved device fragments functional test - n/a.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil stretched was confirmed during the analysis.The reported main coil protrusion could not be confirmed; however, the analysis results are consistent with the reported event.The reported un-retrieved device fragments could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was analyzed.The main coil was found to be severely stretched and broken/fractured.The coil delivery wire was not returned.An assignable cause of procedural factors will be assigned to the ar codes- main coil stretched, main coil protrusion, un-retrieved device fragments and aa codes main coil stretched, main coil broken/fractured during use as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TARGET 360 ULTRA 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16504134
Report Number3008881809-2023-00111
Device Sequence Number12304166
Product Code HCG
UDI-Device Identifier04546540675941
UDI-Public04546540675941
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model NumberM0035424150
Device Catalogue NumberM0035424150
Device Lot Number23451549
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F MIDDLE CATHETER (WALLABY); 8F GUIDE CATHETER (MEDTRONIC); NAVION-072 CATHETER (MEDTRONIC); NEUROFORM EZ STENT (STRYKER); REBAR-027 MICROCATHETER (MEDTRONIC); SOLITAIRE STENT (MEDTRONIC); SYNCHRO GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient RaceAsian